Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


acetyl-L-carnitine
May 9, 2000

I am suffering from fatigue and have ruled out the usual causes, anemia, depression and low testosterone. My Dr. just prescribed acetyl-L-carnitine saying it might help. Could you comment on this a bit? What is your experience? I have not seen it commented on in any of the other postings.

Thanks, from Vancouver

Response from Dr. Frascino

Carnitine is being tried for a variety of HIV complications, including mitochondrial toxicity and its complications; however, I am unaware of any scientific studies indicating that it is helpful for fatigue. Have you tried a balanced exercise program? Increasing your sleep to 8-9 hours every night? Adjusting your diet? If anemia, depression, low testosterone, and other hormonal deficiencies (thyroid, adrenal gland) have been ruled out, then these lifestyle changes can often be quite helpful, especially the exercise program.

Good luck,

RJF


Previous
Fatigue gone
Next
can't seem to tolerate vitamins

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement